Alert archive / Illinois / Tornado Warnings in 2001
Tornado Warning 6, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at Jul 24, 2001, 11:18 PM CDT for LaSalle County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2001, 11:18 PM CDT (04:18 UTC)
- Expired
- Jul 24, 2001, 11:50 PM CDT
- In force
- 32 min
- Issued by
- NWS Chicago, IL
- Area
- Whole counties
County LaSalle County, IL
The radar
The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 10:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3020 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KLOT 250422 TORCHI ILC099-250445- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHICAGO IL 1118 PM CDT TUE JUL 24 2001 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * TORNADO WARNING FOR... NORTHERN LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS * UNTIL 1150 PM CDT * AT 1118 PM CDT...A TRAINED SPOTTER REPORTED A TORNADO ON THE GROUND IN PUTNAM COUNTY BETWEEN HENNEPIN AND GRANVILLE. ALSO...DOPPLER RADAR INDICATED PERSISTENT ROTATION WITH A THUNDERSTORM CELL JUST ENTERING EXTREME NORTHWESTERN LASALLE COUNTY...10 MILES WEST OF MENDOTA. THIS STORM IS MOVING TO THE EAST AT 25 MPH AND WILL BE MOVING INTO THE EARLVILLE AND MENDOTA AREAS BY 11`35 PM CDT. ABANDON AUTOMOBILES AND MOBILE HOMES FOR STURDY SHELTER. AS A LAST RESORT LIE FLAT IN A DITCH OR LOW SPOT. DO NOT GO UNDER BRIDGES. MERZLOCK NNNN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jul 24, 2:58 PM CDT, 8 hours 20 minutes earlier.
Area forecast discussion, Jul 24, 2:58 PM CDT, 8 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 258 PM CDT TUE JUL 24 2001 PRECIP CHANCES AND TEMPS MAIN FORECAST ISSUES THIS TIME AROUND. 18Z SURFACE ANALYSIS SHOWS DIFFUSE GRADIENT OVER FORECAST AREA...WITH FRONTAL POSITION SUGGESTED BY DEWPOINTS POOLING INTO THE MIDDLE AND UPPER 70S ACROSS CENTRAL ILLINOIS AND CENTRAL INDIANA. BEST DEWPOINT GRADIENT REMAINS ALONG ILLINOIS/WISCONSIN BORDER HOWEVER...WITH DEWPOINTS STILL IN THE LOWER 70S ACROSS ALL BUT EXTREME NORTHEAST IL. SATELLITE LOOPS SHOW GOOD VORT MOVING INTO WESTERN IOWA...WITH ATTENDANT THUNDERSTORM CLUSTER AND SURFACE LOW PRESSURE. WINDS TRYING TO BECOMING SOUTHEAST INTO NORTH CENTRAL IL AHEAD OF THE SURFACE LOW...SUGGESTING A SLIGHT RETURN NORTHWARD OF THE SURFACE FRONT. ETA/AVN/NGM ALL AGREE IN BRINGING THIS WAVE INTO ILLINOIS LATER THIS EVENING INTO WEDNESDAY...AND WILL LEAN TOWARD THE HIGHER POPS OF THE AVN MAV GUIDANCE. WESTERN HALF OF FORECAST AREA IN SLIGHT RISK PER SPC DAY 1 OUTLOOK AND THIS LOOKS GOOD GIVEN MID LEVEL SPEED MAX...UPPER DIVERGENCE IN RIGHT ENTRANCE TO UPPER JET AND POOLING DEWPOINTS ALONG BOUNDARY. RADAR LOOPS OUT OF CENTRAL IOWA SHOWS CONVECTION BEGINNING TO TAKE ON LEWP/BOW CONFIGURATION. WAVE TRAVERSES FORECAST AREA WEDNESDAY...WITH ALL MODELS BRINING PRECIP ACROSS THE AREA. ETA 305K ISENTROPIC SURFACE FORECAST SHOWS BEST LIFT OCCURRING THROUGH 18Z WED...WITH WEAK SINKING IN THE AFTERNOON. WILL CONTINUE TO GO WITH OR ABOVE MAV POPS FOR WEDNESDAY. FRONT THEN SHOULD PUSH THROUGH THE FORECAST AREA WITH THE LESS HUMID AIR FINALLY PUSHING IN FOR THE REMAINDER OF THE WEEK. BIG GUIDANCE DISCREPANCY SHOWS UP WITH MAX TEMP FORECAST FOR WEDNESDAY. MAV MUCH COOLER WITH LOW TO MID 70S...ALTHOUGH THIS UP A FEW DEGREES FROM 00Z RUN. FWC A COUPLE OF CATEGORIES HIGHER...WITH LOW 80S FORECAST. GIVEN CONDITIONS IN RAIN COOLED AIR OUT WEST TODAY WILL TREND TOWARD LOWER MAV NUMBERS...BUT STILL A BIT HIGHER THAN GOING FORECAST. IN THE EXTENDED...WAVE MOVES OUT WEDNESDAY EVENING...WITH SURFACE HIGH BUILDING EAST ACROSS THE UPPER LAKES. THIS SHOULD PROVIDE A COUPLE OF NICE DAYS WITH DRIER NORTHEASTERLY FLOW...SUNSHINE AND SEASONABLE TEMPS. HIGH SHIFTS EAST THIS WEEKEND...WITH GRADUAL WARM UP AND SLOW RETURN OF MOISTURE. LOW CHANCE POPS SUNDAY THROUGH TUESDAY AS WARM ADVECTION RETURNS...BUT BEST CHANCES REMAIN NORTHWEST OF THE FORECAST AREA...IN AREA OF BETTER MOISTURE CONVERGENCE ALONG AND AHEAD OF SURFACE COLD FRONT. .CHI...NONE RATZER
In the hours before
Special weather statement, Jul 24, 9:25 PM CDT, 1 hour 53 minutes before
ILZ003>006-008-010>014-020>023-250325- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 925 PM CDT TUE JUL 24 2001 ...SEVERE THUNDERSTORM WATCH CANCELLATION... THE SEVERE THUNDERSTORM WATCH ISSUED EARLIER THIS EVENING FOR MOST OF NORTHERN ILLINOIS HAS BEEN CANCELED FOR THE ROCKFORD AND CHICAGO AREAS. ALTHOUGH SHOWERS AND THUNDERSTORMS ARE STILL FORECAST TO MOVE INTO THE AREA DURING THE OVERNIGHT HOURS...THEY ARE NOT EXPECTED TO BE SEVERE. MERZLOCK
Nearby
Tornado Warnings in Illinois, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.